Shortest paths and location problems in a continuous framework with different $\ell_p$-norms on different regions - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Preprints, Working Papers, ... Year : 2021

Shortest paths and location problems in a continuous framework with different $\ell_p$-norms on different regions

Justo Puerto
  • Function : Author
Moisés Rodríguez-Madrena
  • Function : Author

Abstract

In this paper we address two different related problems. We first study the problem of finding a simple shortest path in a $d$-dimensional real space subdivided in several polyhedra endowed with different $\ell_p$-norms. This problem is a variant of the weighted region problem, a classical path problem in computational geometry introduced in Mitchell and Papadimitriou (JACM 38(1):18-73, 1991). As done in the literature for other geodesic path problems, we relate its local optimality condition with Snell's law and provide an extension of this law in our framework space. We propose a solution scheme based on the representation of the problem as a mixed-integer second order cone problem (MISOCP) using the $\ell_p$-norm modeling procedure given in Blanco et al. (Comput Optim Appl 58(3):563-595, 2014). We derive two different MISOCPs formulations, theoretically compare the lower bounds provided by their continuous relaxations, and propose a preprocessing scheme to improve their performance. The usefulness of this approach is validated through computational experiments. The formulations provided are flexible since some extensions of the problem can be handled by transforming the input data in a simple way. The second problem that we consider is the Weber problem that results in this subdivision of $\ell_p$-normed polyhedra. To solve it, we adapt the solution scheme that we developed for the shortest path problem and validate our methodology with extensive computational experiments.

Dates and versions

hal-03474724 , version 1 (10-12-2021)

Identifiers

Cite

Martine Labbé, Justo Puerto, Moisés Rodríguez-Madrena. Shortest paths and location problems in a continuous framework with different $\ell_p$-norms on different regions. 2021. ⟨hal-03474724⟩
19 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More